The dynamic response of an incompressible non-linearly elastic membrane tube subjected to a dynamic extension

Tuzel V., Erbay H.

INTERNATIONAL JOURNAL OF NON-LINEAR MECHANICS, vol.39, no.4, pp.515-537, 2004 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 39 Issue: 4
  • Publication Date: 2004
  • Doi Number: 10.1016/s0020-7462(02)00220-2
  • Page Numbers: pp.515-537


The dynamic response of an isotropic hyperelastic membrane tube, subjected to a dynamic extension at its one end, is studied. In the first part of the paper, an asymptotic expansion technique is used to derive a non-linear membrane theory for finite axially symmetric dynamic deformations of incompressible non-linearly elastic circular cylindrical tubes by starting from the three-dimensional elasticity theory. The equations governing dynamic axially symmetric deformations of the membrane tube are obtained for an arbitrary form of the strain-energy function. In the second part of the paper, finite amplitude wave propagation in an incompressible hyperelastic membrane tube is considered when one end is fixed and the other is subjected to a suddenly applied dynamic extension. A Godunov-type finite volume method is used to solve numerically the corresponding problem. Numerical results are given for the Mooney-Rivlin incompressible material. The question how the present numerical results are related to those obtained in the literature is discussed. (C) 2003 Elsevier Ltd. All rights reserved.